Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 8, 2012, 5:03 PM EDT for Jones County, Twiggs County, Wilkinson County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2012, 5:03 PM EDT (21:03 UTC)
- Expired
- Sep 8, 2012, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Atlanta, GA
Counties Jones County, GA, Twiggs County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 18 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1245 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WWUS82 KFFC 082103
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SAT SEP 8 2012
GAZ072-082>084-082145-
503 PM EDT SAT SEP 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...JONES...
WILKINSON AND BIBB COUNTIES UNTIL 545 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POSTELL...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
JONES...WILKINSON AND BIBB COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE CROSS KEYS...CLINTON...
GRAY...POSTELL...JAMES...FRANKLINTON...GREENBERRY CROSSROADS...
GRISWOLDVILLE...MOUNTAIN SPRINGS...DRY BRANCH...FITZPATRICK...
GORDON...RIPLEY...MYRICKS MILL AND MARION.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3277 8308 3255 8336 3294 8369 3305 8354
3293 8337
TIME...MOT...LOC 2103Z 299DEG 21KT 3293 8354
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 8, 3:08 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 8, 3:08 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT SAT SEP 8 2012 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... A COLD FRONT OVER NW GA MOVES ACROSS THE AREA TONIGHT WITH AN UPPER TROUGH/SHORT WAVE ASSOCIATED. LINE OF BROKEN CONVECTION ACROSS THE AHN AND ATL AREAS AND S IS WHERE THE BEST CHANCES FOR STRONG STORMS WILL BE TONIGHT AND ASSOCIATED WITH A PRE-FRONTAL TROUGH AND CAPES IN THE 2000-3000 RANGE. THE CHANCES FOR STRONG STORMS ARE EXPECTED TO DIMINISH QUICKLY TONIGHT WITH THE LOSS OF DAYTIME HEATING. THE PASSAGE OF THE UPPER LEVEL TROUGH TONIGHT AND THE FIRST PART OF SUNDAY WILL BRING CLEARING SKIES AND A COOLER AND MUCH DRIER AIRMASS THROUGH SUNDAY NIGHT. FORECAST LOW TEMPERATURES RUNNING NEAR TO AROUND 5 DEGREES BELOW NORMAL TONIGHT AND 5-10 DEGREES BELOW NORMAL SUNDAY NIGHT. HIGH TEMPERATURES RUNNING AROUND 5 DEGREES BELOW NORMAL FOR SUNDAY. OVERALL CONFIDENCE IS MODERATE TO HIGH. BDL .LONG TERM /MONDAY THROUGH SATURDAY/... MID-RANGE AND EXTENDED GUIDANCE ALL IN VERY GOOD AGREEMENT WITH LACK OF SENSIBLE WEATHER THROUGH NEXT WEEK. SURFACE HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE UNDER SUBSIDENT NORTHWEST FLOW ALOFT EARLY...WITH MIDLEVEL RIDGING BUILDING IN BY MIDWEEK. STILL SEEING SOME DIFFERENCES IN GFS AND ECMWF REGARDING STRENGTH AND TIMING OF NEXT SYSTEM TO AFFECT THE AREA BUT PREVIOUS FORECAST STILL COVERS THAT UNCERTAINTY WELL. SEE PREVIOUS DISCUSSION BELOW. TDP PREV DISCUSSION... /ISSUED 429 AM EDT SAT SEP 8 2012/ MODELS CONTINUE TO BE IN GENERAL AGREEMENT IN KEEPING THE CWA DRY FOR MOST OF THE LONG TERM. THE H5 TROUGH OVER THE EASTERN U.S. ON MONDAY WILL MOVE OFF THE EASTERN COAST AS A STRONG H5 RIDGE BUILDS OVER THE CENTRAL AND EASTERN U.S. THIS WILL ALLOW TEMPERATURES TO MODERATE THROUGH THE WEEK. TOWARD THE END OF THE WEEK DIFFERENCES DEVELOP BETWEEN THE GFS AND ECMWF WITH THE GFS DROPPING A SIGNIFICANT SHORT WAVE INTO THE MIDDLE OF THE COUNTRY WHILE THE ECMWF HOLDS A RIDGE OVER THE EASTERN U.S. WITH A MUCH WEAKER TROUGH OVER THE CENTRAL U.S. IN EITHER CASE...THE GULF OPENS UP TO THE CWA AND THE THREAT OF CONVECTION RE-ENTERS THE CWA SATURDAY. 17 && .AVIATION... 18Z UPDATE... SHOWERS AND THUNDERSTORMS EXPECTED WITH APPROACHING FRONT DIMINISHING TO JUST SHOWERS WITH PASSAGE. POTENTIAL FOR MVFR CONDITIONS ASSOCIATED WITH THE SHOWERS AND STORMS THEN POTENTIAL FOR A PERIOD OF MVFR CEILINGS TONIGHT WITH LOWER MOISTURE BEHIND THE FRONT. SURFACE WINDS WSW BECOMING NNW AROUND 10 KTS WITH SOME GUSTS AROUND 20. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 80 58 84 / 40 0 0 0 ATLANTA 61 79 60 83 / 40 0 0 0 BLAIRSVILLE 56 74 52 79 / 10 10 0 0 CARTERSVILLE 57 79 52 85 / 10 5 0 0 COLUMBUS 65 84 61 86 / 60 0 0 0 GAINESVILLE 61 78 59 80 / 20 10 0 0 MACON 66 83 59 87 / 70 0 0 0 ROME 58 81 52 82 / 5 5 0 0 PEACHTREE CITY 61 79 52 84 / 40 0 0 0 VIDALIA 72 86 63 87 / 60 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....TDP AVIATION...BDL
Hazardous weather outlook, Sep 8, 3:24 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT SAT SEP 8 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 324 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED THROUGH TONIGHT ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA. .SYNOPSIS... A COLD FRONT OVER THE TENNESSEE VALLEY WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. HIGH PRESSURE WILL BUILD INTO NORTH GEORGIA LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE BRIEF HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING...GENERALLY THROUGH MIDNIGHT BUT DECREASING AFTER 8 PM. THUNDERSTORMS CAN BE EXPECTED GENERALLY ANYWHERE SOUTH AND EAST OF A LINE FROM FROM FRANKLIN TO HOMER. .DISCUSSION... CONVECTION AHEAD OF THE COLD FRONT MOVED ACROSS NORTH GEORGIA LATE THIS MORNING AND EARLY AFTERNOON...AND WILL CONTINUE TO SPREAD ACROSS THE REST OF THE REGION THROUGH THE LATE AFTERNOON AND EVENING HOURS. AS THE COLD FRONT MOVES ACROSS THE REGION... DRIER AIR WILL MOVE IN BEHIND THE FRONT BRINGING THE THUNDERSTORMS TO AN END. AHEAD OF THE FRONT...THERE WILL BE ENOUGH SHEAR AND INSTABILITY FOR A FEW STORMS TO BECOME STRONG WITH GUSTY WINDS AND PEA SIZED HAIL. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 8, 2:40 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SAT SEP 8 2012
GAZ037-038-049-050-081930-
240 PM EDT SAT SEP 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN OGLETHORPE...
OCONEE...MORGAN AND GREENE COUNTIES UNTIL 330 PM EDT...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SALEM...MOVING EAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
OGLETHORPE...OCONEE...MORGAN AND GREENE COUNTIES THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SALEM...ROSE HILL...
WRAYSWOOD...GRESHAMVILLE...BARNETT SHOALS...FARMINGTON...APALACHEE...
BOSTWICK...PENFIELD...STEPHENS...HUTCHINGS...MAXEYS...CRAWFORD...WOOD
VILLE AND LEXINGTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3385 8295 3378 8299 3373 8295 3370 8300
3365 8295 3362 8298 3363 8299 3362 8300
3360 8299 3360 8300 3363 8362 3380 8349
3395 8293 3385 8292
TIME...MOT...LOC 1841Z 268DEG 17KT 3374 8330Special weather statement, Sep 8, 2:46 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EDT SAT SEP 8 2012
GAZ054>057-081930-
246 PM EDT SAT SEP 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SPALDING...
FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 330 PM EDT...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STARRS MILL...MOVING EAST AT 20 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
SPALDING...FAYETTE...HENRY AND CLAYTON COUNTIES THROUGH 330 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE STARRS MILL...
DIGBEY...FAYETTEVILLE...BROOKS...LAKE HORTON...WOOLSEY...VAUGHN...
INMAN...BIRDIE...JW SMITH RESERVOIR...ATLANTA MOTOR SPEEDWAY...
LOVEJOY...EXPERIMENT...HIGHLAND MILLS AND GRIFFIN.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3347 8421 3325 8420 3325 8450 3329 8452
3333 8452 3334 8456 3336 8458 3343 8459
TIME...MOT...LOC 1846Z 267DEG 17KT 3335 8450Special weather statement, Sep 8, 3:15 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 315 PM EDT SAT SEP 8 2012 GAZ048-056>059-082000- 315 PM EDT SAT SEP 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN SPALDING... NEWTON...BUTTS...HENRY AND JASPER COUNTIES UNTIL 400 PM EDT... AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LUELLA...MOVING EAST AT 40 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SPALDING...NEWTON...BUTTS...HENRY AND JASPER COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE LUELLA...WALKER MILL...LOCUST GROVE...MCKIBBEN...JENKINSBURG...FINCHERVILLE... JACKSON...WORTHVILLE...INDIAN SPRINGS STATE PARK...FLOVILLA... STARK...TURTLE COVE...STEWART...NORTH ALCOVY AND MCELHENEYS CROSSROADS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3343 8364 3318 8366 3325 8420 3344 8421 TIME...MOT...LOC 1915Z 273DEG 35KT 3333 8421
Special weather statement, Sep 8, 4:17 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 PM EDT SAT SEP 8 2012 GAZ059-060-072-073-082100- 417 PM EDT SAT SEP 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PUTNAM...JONES... BALDWIN AND JASPER COUNTIES UNTIL 500 PM EDT... AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CALVIN...MOVING EAST AT 25 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM... JONES...BALDWIN AND JASPER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CALVIN...MONTICELLO... SHADY DALE...PIEDMONT...CENTRAL GEORGIA EXPERIMENT STATION... WILLARD...STANFORDVILLE...BLOUNTSVILLE...WARFIELD...RESSEAUS CROSSROADS...EATONTON AND ETHRIDGE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND. && LAT...LON 3334 8326 3308 8342 3331 8379 3346 8368 TIME...MOT...LOC 2017Z 292DEG 23KT 3335 8365
Special weather statement, Sep 8, 4:51 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EDT SAT SEP 8 2012
GAZ060-061-073-074-084-082130-
451 PM EDT SAT SEP 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WASHINGTON...
PUTNAM...WILKINSON...BALDWIN AND HANCOCK COUNTIES UNTIL 530 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF FLAT ROCK...MOVING SOUTHEAST AT
30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WASHINGTON...PUTNAM...WILKINSON...BALDWIN AND HANCOCK COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
FLAT ROCK...PLANT HARLEE BRANCH...MERIWETHER...BROWNS CROSSING...
ALLENWOOD...HARDWICK...MILLEDGEVILLE...SCOTTSBORO...UNDERWOOD...
PANCRAS...COOPERS...DEVEREUX...HARDWICK...HEBRON AND DEEPSTEP.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3314 8279 3278 8310 3308 8341 3311 8342
3330 8328
TIME...MOT...LOC 2051Z 307DEG 25KT 3321 8342Special weather statement, Sep 8, 5:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
503 PM EDT SAT SEP 8 2012
GAZ072-082>084-082145-
503 PM EDT SAT SEP 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TWIGGS...JONES...
WILKINSON AND BIBB COUNTIES UNTIL 545 PM EDT...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POSTELL...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS...
JONES...WILKINSON AND BIBB COUNTIES THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE CROSS KEYS...CLINTON...
GRAY...POSTELL...JAMES...FRANKLINTON...GREENBERRY CROSSROADS...
GRISWOLDVILLE...MOUNTAIN SPRINGS...DRY BRANCH...FITZPATRICK...
GORDON...RIPLEY...MYRICKS MILL AND MARION.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3277 8308 3255 8336 3294 8369 3305 8354
3293 8337
TIME...MOT...LOC 2103Z 299DEG 21KT 3293 8354The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:19 PM EDT | Special Weather Statement | FFC | Madison | 41 min |
| Sep 8, 2:00 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 45 min |
| Sep 8, 2:04 PM EDT | Special Weather Statement | FFC | Coweta, Troup | 41 min |
| Sep 8, 2:40 PM EDT | Special Weather Statement | FFC | Oglethorpe | 50 min |
| Sep 8, 2:46 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 44 min |
| Sep 8, 3:15 PM EDT | Special Weather Statement | FFC | Butts, Jasper | 45 min |
| Sep 8, 4:17 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 43 min |
| Sep 8, 4:51 PM EDT | Special Weather Statement | FFC | Baldwin | 39 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.